Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 6, NWS Medford, OR

December 20, 2005Jackson County, Oregon

NWS Medford, OR issued this wind advisory at Dec 20, 2005, 10:51 AM PST for Jackson County, Oregon. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2005, 10:51 AM PST (18:51 UTC)
Expired
Dec 20, 2005, 3:00 PM PST
In force
4 hr
Issued by
NWS Medford, OR

County Jackson County, OR

The radar

The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 201851
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1051 AM PST TUE DEC 20 2005

ORZ021-022-202000-
/O.CON.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1051 AM PST TUE DEC 20 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

STRONG SOUTH WINDS WILL CONTINUE THIS MORNING AS A COLD FRONT
APPROACHES THE COAST. SOUTH WINDS 25 TO 40 MPH WITH GUSTS UP TO
70 MPH ARE NOW OCCURRING. WINDS WILL DECREASE TO 20 TO 30 MPH
WITH GUSTS TO 50 MPH THIS AFTERNOON.

WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES...
 AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES.

$$

CAZ081-202000-
/O.CON.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1051 AM PST TUE DEC 20 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

STRONG SOUTH WINDS WILL CONTINUE IN THE SHASTA VALLEY THIS
MORNING AS A COLD FRONT APPROACHES THE COAST. SOUTH TO SOUTHEAST
WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE NOW OCCURRING. THE
STRONGEST WINDS ARE NEAR THE WEED AIRPORT. WINDS WILL DECREASE TO
15 TO 25 MPH THIS AFTERNOON.

WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES...
 AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES.

$$

ORZ026-210000-
/O.NEW.KMFR.WI.Y.0006.051220T1851Z-051221T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1051 AM PST TUE DEC 20 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE
NOW OCCURRING AND WILL CONTINUE THROUGH MID-AFTERNOON.L

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


STOCKTON
2 follow-up statements
000 
WWUS76 KMFR 201955
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1155 AM PST TUE DEC 20 2005

ORZ021-022-202100-
/O.EXP.KMFR.HW.W.0008.000000T0000Z-051220T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1155 AM PST TUE DEC 20 2005

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. 

$$

CAZ081-202300-
/O.EXT.KMFR.HW.W.0008.000000T0000Z-051220T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1155 AM PST TUE DEC 20 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

STRONG SOUTH WINDS WILL CONTINUE IN THE SHASTA VALLEY THIS
AFTERNOON AS A COLD FRONT APPROACHES THE COAST. SOUTH TO SOUTHEAST WINDS
25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE NOW OCCURRING. THE STRONGEST
WINDS ARE NEAR THE WEED AIRPORT. WINDS WILL DECREASE TO 15 TO 25
MPH LATER THIS AFTERNOON.

WINDS OF THIS NATURE CAN PRODUCE DAMAGE TO TREES AND STRUCTURES...
AND CAN CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

ORZ026-202300-
/O.EXT.KMFR.WI.Y.0006.000000T0000Z-051220T2300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1155 AM PST TUE DEC 20 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

SOUTH TO SOUTHEAST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE
NOW OCCURRING AND WILL CONTINUE THROUGH MID-AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 202235
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST TUE DEC 20 2005

CAZ081-202345-
/O.EXP.KMFR.HW.W.0008.000000T0000Z-051220T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
235 PM PST TUE DEC 20 2005

...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

ORZ026-202345-
/O.EXP.KMFR.WI.Y.0006.000000T0000Z-051220T2300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
235 PM PST TUE DEC 20 2005

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

$$

ORZ021-022-210645-
/O.NEW.KMFR.HW.A.0004.051221T1800Z-051222T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
235 PM PST TUE DEC 20 2005

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

ANOTHER COLD FRONT WILL APPROACH THE COAST WEDNESDAY. SOUTH WINDS
AHEAD OF THE FRONT WILL INCREASE TO 35 TO 45 MPH AROUND MIDDAY
WITH GUSTS TO 60 MPH. THE WINDS WILL DIMINISH AFTER THE FRONT
MOVES ONSHORE WEDNESDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 20, 8:40 AM PST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 20, 8:40 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST TUE DEC 20 2005

.DISCUSSION...12Z NGM/NAM/GFS IN.

THE NEAR TERM FORECAST CALLS FOR RELATIVELY WARM AND WET WEATHER.
THE LONGWAVE PATTERN IS STAGNANT WITH A BROAD TROUGH OFF THE WEST
COAST AND RIDGING OVER THE ROCKIES.  THIS MAKES FOR PERSISTENT
MOIST SOUTHWEST FLOW ALOFT OVER THE MEDFORD CWA.  EMBEDDED SHORT
WAVES MOVING THROUGH THE TROUGH AND NORTH ALONG 130W WILL PUSH
SEVERAL WARM FRONT/COLD FRONT COMBOS ONSHORE...ONE EACH TODAY...
WEDNESDAY...AND THURSDAY.

WATER VAPOR IMAGERY SHOWS QUITE A BIT OF MOISTURE ADVECTING INTO THE
AREA...AND THE AIR COMING IN IS QUITE WARM...DRIVING UP THE SNOW
LEVELS. SO A FLOOD WATCH FOR THE SOUTHWESTERN PORTIONS OF THE MEDFORD
CWA LOOKS LIKE A GOOD CALL AT THIS TIME DUE TO THE COMBINATION OF
RAIN AND MELTING SNOW.  WINDS ARE STRONG ALONG THE COAST AND IN THE
SHASTA VALLEY...BUT THE CURRENT HIGH WIND WARNING IS ONLY VERIFYING
ALONG THE COAST AT THIS TIME.

THE RIDGE WILL WEAKEN THURSDAY AND MOVE ON TO THE EAST...AND THE
OFFSHORE TROUGH WILL ALSO WEAKEN TEMPORARILY.  EXPECT A BREAK IN THE
ACTION FRIDAY AND SATURDAY AS AN UPPER RIDGE BUILDS ALONG THE WEST
COAST.  IT NOW LOOKS LIKE THE RIDGE WILL HANG TOUGH THROUGH THE
WEEKEND. HOWEVER...THE UPSTREAM TROUGH WILL ALSO RETRENCH DURING
THIS PERIOD AND THE WET PATTERN WILL BEGIN ANEW AT SOME POINT
NEXT WEEK.  THE RIDGE WILL BREAK TO THE EAST AND SHORT WAVES EJECTING
FROM THE OFFSHORE TROUGH WILL START PUSHING FRONTS ONSHORE AGAIN.

STOCKTON

&&

.AVIATION...STRONG AND GUSTY SOUTHERLY LOW LEVEL WINDS OVER THE NEXT
6 HOURS...STRONGEST ALONG THE COAST AND IN THE SOUTHERN SHASTA
VALLEY. AREAS OF MOUNTAIN OBSCURATIONS WITH PERIODS OF RAIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
     SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING......ORZ021/022 THROUGH NOON TODAY.
     HIGH SURF ADVISORY.....ORZ021/022 THROUGH 4 PM WED.
     FLOOD WATCH............ORZ021/022/024 WED AM THROUGH THU PM.
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
     HIGH WIND WARNING......CAZ081 SHASTA VALLEY THROUGH NOON TODAY.
     FLOOD WATCH............CAZ080 WED AM THROUGH THURSDAY PM.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 20, 6:58 AM PST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
658 AM PST TUE DEC 20 2005

ORZ021-022-211430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
658 AM PST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH SURF ADVISORY EFFECT UNTIL 10 PM TONIGHT. SEE HIGH SURF
ADVISORY FOR DETAILS. HIGH WIND WARNING REMAINS IN EFFECT UNTIL
NOON TODAY. FOR DETAILS SEE HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING. FOR DETAILS SEE FLOOD WATCH.

PZZ350-353-356-370-373-376-211430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
658 AM PST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS
SEE COASTAL WATERS FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-211430-
CENTRAL SISKIYOU COUNTY-
658 AM PST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-211430-
WESTERN SISKIYOU COUNTY-
658 AM PST TUE DEC 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORR

In the hours before

Local storm report, Dec 20, 5:30 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
530 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
12/19/2005  2.76 INCH        CURRY              OR   TRAINED SPOTTER

            AT CAPE FERRELO. 2.76 INCHES RAINFALL PAST 12 HRS.

&&

ORR
Local storm report, Dec 20, 5:50 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
550 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     NON-TSTM WND DMG 8 NNE COOS BAY          43.49N 124.19W
12/20/2005                   COOS               OR   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 40 MPH. NO DAMAGE.

&&

ORR
Local storm report, Dec 20, 8:20 AM PST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
820 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     NON-TSTM WND DMG 1 SE BROOKINGS          42.05N 124.28W
12/20/2005                   CURRY              OR   TRAINED SPOTTER

            GUSTS TO 56 MPH AT 800AM. NO DAMAGE REPORTED.

&&

HOLTZ
Local storm report, Dec 20, 8:46 AM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     HEAVY RAIN       2 SW GRANTS PASS        42.42N 123.35W
12/20/2005  1.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            830 AM TO 830 AM.

&&

GLASER
Local storm report, Dec 20, 9:26 AM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
926 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HEAVY RAIN       3 SSE COOS BAY          43.34N 124.21W
12/20/2005  1.56 INCH        COOS               OR   TRAINED SPOTTER

            9AM TO 9AM.

0925 AM     NON-TSTM WND DMG N AZALEA                42.80N 123.26W
12/20/2005                   DOUGLAS            OR   TRAINED SPOTTER

            NORTH WINDS GUSTING TO 30 MPH. NO DAMAGE.

0926 AM     HEAVY RAIN       2 WSW ROSEBURG          43.21N 123.39W
12/20/2005  1.28 INCH        DOUGLAS            OR   TRAINED SPOTTER

            9AM TO 9AM.

&&

GLASER
Local storm report, Dec 20, 10:35 AM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PST TUE DEC 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
12/20/2005  3.35 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            26 HOUR RAINFALL TOTAL ENDING AT 10 AM PST.

&&

JACOBS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:35 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas6 hr

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.